Learn how to use Mayo Clinic Connect
Request an Appointment
Is there any connection between anastrazole and weight gain?
If you look at all the possible side effects of anastrozole on Mayo's website, weight gain is listed. On the other hand, I lost weight on it… about a pound/month for the first two years. It had been my practice for years, however, to walk a mile/day on a treadmill. Then came Covid-19 and the gym closed… and the weight loss ended as I was unable to walk outside due to chemo-induced peripheral neuropathy. One might conclude that the anastrozole did not make me gain weight, and that I lost weight on it when combined with the exercise.
A few pounds now are being added. However, I also note that I have not changed my diet in response to the lack of exercise. It's all a balancing act with trade-offs at every turn.
I believe there is. As others have said, it is a side effect that I have experienced up close and personal. And it seems to be belly fat,predominantly. My activity levels are higher than a year ago but no weight loss is happening. Of course, I look at it as,”if weight gain is the most serious side effect I am experiencing,I can live with it (unhappily).
Jump to this post
That's the one side effect that I seem to have. In spite of more exercise (stationary bike, because I need to use a walker) and strict attention to diet. But I feel the same as you – if that's the worst side effect, I can live with it.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In